Alert archive / South Carolina / River Flood Warnings in 2023
River Flood Warning 22, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Mar 27, 2023, 3:46 AM EDT for Edgefield County, McCormick County, South Carolina. It took effect at Mar 27, 2023, 4:40 AM EDT. It was in force for 61 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2023, 3:46 AM EDT (07:46 UTC)
- In effect from
- Mar 27, 2023, 4:40 AM EDT
- Expired
- Mar 29, 2023, 6:07 PM EDT
- In force
- 61 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stevens Creek near Modoc (MODS1). The gauge peaked at 28.13 ft at Mar 27, 2023, 7:00 PM EDT.
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 29 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
454
WGUS42 KCAE 270746
FLWCAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Columbia SC
346 AM EDT Mon Mar 27 2023
...The National Weather Service in Columbia SC has issued a Flood
Warning for the following rivers in South Carolina...
Stevens Creek Near Modoc affecting McCormick and Edgefield
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Residents and those with interests near the river should monitor
rising water levels and take action if necessary.
Flooded roadways are nearly impossible to see at night. Avoid
traveling in this area. Turn around, don't drown.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 345 PM EDT.
&&
SCC037-065-272000-
/O.NEW.KCAE.FL.W.0022.230327T0840Z-230329T2207Z/
/MODS1.2.ER.230327T0840Z.230328T0000Z.230328T2206Z.NO/
346 AM EDT Mon Mar 27 2023
...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY EVENING...
* WHAT...Moderate flooding is forecast.
* WHERE...Stevens Creek Near Modoc.
* WHEN...Until Wednesday evening.
* IMPACTS...At 19.0 feet, Farmland along Stevens Creek above the US
Highway 23 bridge near Modoc becomes flooded.
At 26.0 feet, Low lying and flood prone areas near Martin Town
Road become flooded. Residents along Stevens Creek in the
Riverhills subdivision should take precautions to protect life and
property from flooding waters.
At 28.0 feet, The Garrett Road bridge over Stevens Creek below
Clarks Hill will flood.
At 35.0 feet, Briggs Road threatened by flood water.
* ADDITIONAL DETAILS...
- At 3:00 AM EDT Monday the stage was 16.0 feet.
- Forecast...The river is expected to rise above flood stage
early this morning to a crest of 33.6 feet this evening. It
will then fall below flood stage tomorrow evening.
- Flood stage is 19.0 feet.
- http://www.floodsafety.noaa.gov
&&
LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229
$$
MP4 follow-up statements
925
WGUS82 KCAE 271449
FLSCAE
Flood Statement
National Weather Service Columbia SC
1049 AM EDT Mon Mar 27 2023
...The Flood Warning continues for the following rivers in South
Carolina...
Stevens Creek Near Modoc affecting McCormick and Edgefield
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Residents and those with interests near the river should monitor
rising water levels and take action if necessary.
Flooded roadways are nearly impossible to see at night. Avoid
traveling in this area. Turn around, don't drown.
Additional information is available at www.weather.gov.
&&
SCC037-065-280300-
/O.EXT.KCAE.FL.W.0022.000000T0000Z-230329T2206Z/
/MODS1.2.ER.230327T0752Z.230328T0000Z.230328T2206Z.NO/
1049 AM EDT Mon Mar 27 2023
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...
* WHAT...Minor flooding is occurring and moderate flooding is
forecast.
* WHERE...Stevens Creek Near Modoc.
* WHEN...Until Wednesday evening.
* IMPACTS...At 19.0 feet, Farmland along Stevens Creek above the US
Highway 23 bridge near Modoc becomes flooded.
At 26.0 feet, Low lying and flood prone areas near Martin Town
Road become flooded. Residents along Stevens Creek in the
Riverhills subdivision should take precautions to protect life and
property from flooding waters.
At 28.0 feet, The Garrett Road bridge over Stevens Creek below
Clarks Hill will flood.
* ADDITIONAL DETAILS...
- At 10:00 AM EDT Monday the stage was 25.8 feet.
- Forecast...The river is expected to rise to a crest of 30.2
feet this evening. It will then fall below flood stage
tomorrow evening.
- Flood stage is 19.0 feet.
- http://www.floodsafety.noaa.gov
&&
LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229
$$
LV308
WGUS82 KCAE 280144
FLSCAE
Flood Statement
National Weather Service Columbia SC
944 PM EDT Mon Mar 27 2023
...The Flood Warning continues for the following rivers in South
Carolina...
Stevens Creek Near Modoc affecting McCormick and Edgefield
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Residents and those with interests near the river should monitor
rising water levels and take action if necessary.
Flooded roadways are nearly impossible to see at night. Avoid
traveling in this area. Turn around, don't drown.
Additional information is available at www.weather.gov.
&&
SCC037-065-281345-
/O.EXT.KCAE.FL.W.0022.000000T0000Z-230329T1252Z/
/MODS1.1.ER.230327T0752Z.230327T2300Z.230328T1252Z.NO/
944 PM EDT Mon Mar 27 2023
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Stevens Creek Near Modoc.
* WHEN...Until Wednesday morning.
* IMPACTS...At 19.0 feet, Farmland along Stevens Creek above the US
Highway 23 bridge near Modoc becomes flooded.
At 26.0 feet, Low lying and flood prone areas near Martin Town
Road become flooded. Residents along Stevens Creek in the
Riverhills subdivision should take precautions to protect life and
property from flooding waters.
At 28.0 feet, The Garrett Road bridge over Stevens Creek below
Clarks Hill will flood.
* ADDITIONAL DETAILS...
- At 9:00 PM EDT Monday the stage was 28.0 feet.
- Forecast...The river is expected to fall below flood stage
Tuesday morning and continue falling to 3.8 feet Saturday
evening.
- Flood stage is 19.0 feet.
- http://www.floodsafety.noaa.gov
&&
LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229
$$
CAL311
WGUS82 KCAE 281035
FLSCAE
Flood Statement
National Weather Service Columbia SC
635 AM EDT Tue Mar 28 2023
...The Flood Warning is extended for the following rivers in South
Carolina...
Congaree River At Congaree National Park-Gadsden affecting
Calhoun and Richland Counties.
...The Flood Warning continues for the following rivers in South
Carolina...
North Fork Edisto River At Orangeburg affecting Orangeburg County.
Stevens Creek Near Modoc affecting McCormick and Edgefield
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Most flooding deaths occur in vehicles. Never drive through a
flooded roadway or around barricades. Turn around, don't drown.
Caution is urged when walking near riverbanks.
Residents and those with interests near the river should monitor
rising water levels and take action if necessary.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Flooded roadways are nearly impossible to see at night. Avoid
traveling in this area. Turn around, don't drown.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 645 PM EDT.
&&
SCC017-079-282245-
/O.EXT.KCAE.FL.W.0023.230329T0800Z-230331T0600Z/
/GADS1.1.ER.230329T0800Z.230329T1200Z.230330T0600Z.UU/
635 AM EDT Tue Mar 28 2023
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO EARLY FRIDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Congaree River At Congaree National Park-Gadsden.
* WHEN...From late tonight to early Friday morning.
* IMPACTS...At 15.0 feet, Flooding begins in the Congaree National
Park. This will begin to produce flooding of portions of the lower
boardwalk.
At 17.0 feet, The access road to the Sandy Run subdivision becomes
flooded. The lower boardwalk in the Congaree National Park becomes
flooded by Cedar Creek.
* ADDITIONAL DETAILS...
- At 6:00 AM EDT Tuesday the stage was 12.5 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 15.2 feet tomorrow morning. It
will then fall below flood stage early Thursday morning.
- Flood stage is 15.0 feet.
- http://www.floodsafety.noaa.gov
&&
LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091
$$
SCC037-065-282245-
/O.CON.KCAE.FL.W.0022.000000T0000Z-230329T1252Z/
/MODS1.1.ER.230327T0752Z.230327T2300Z.230328T1252Z.NO/
635 AM EDT Tue Mar 28 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Stevens Creek Near Modoc.
* WHEN...Until tomorrow morning.
* IMPACTS...At 19.0 feet, Farmland along Stevens Creek above the US
Highway 23 bridge near Modoc becomes flooded.
* ADDITIONAL DETAILS...
- At 6:00 AM EDT Tuesday the stage was 22.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:00 AM EDT Tuesday was 28.1 feet.
- Forecast...The river is expected to fall below flood stage
this morning and continue falling to 3.8 feet Saturday
evening.
- Flood stage is 19.0 feet.
- http://www.floodsafety.noaa.gov
&&
LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229
$$
SCC075-282245-
/O.CON.KCAE.FL.W.0024.230329T1800Z-000000T0000Z/
/ORBS1.1.ER.230329T1800Z.230330T1800Z.000000T0000Z.NO/
635 AM EDT Tue Mar 28 2023
...FLOOD WARNING REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON UNTIL
FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...North Fork Edisto River At Orangeburg.
* WHEN...From Wednesday afternoon until further notice.
* IMPACTS...At 8.0 feet, Some minor flooding occurs along the
boardwalk at Edisto Gardens. Downstream from the Highway 301
bridge, some roads off Chiquita street near the river begin to
flood.
At 10.0 feet, Farmland and lowlands along Highway 301 near
Orangeburg become flooded at stages above 10 ft.
* ADDITIONAL DETAILS...
- At 6:00 AM EDT Tuesday the stage was 7.1 feet.
- Forecast...The river is expected to rise above flood stage
early tomorrow afternoon and continue rising to a crest of
8.4 feet early Thursday afternoon.
- Flood stage is 8.0 feet.
- http://www.floodsafety.noaa.gov
&&
LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100
$$
MP518
WGUS82 KCAE 281501
FLSCAE
Flood Statement
National Weather Service Columbia SC
1101 AM EDT Tue Mar 28 2023
...The Flood Warning continues for the following rivers in South
Carolina...
Congaree River At Congaree National Park-Gadsden affecting
Calhoun and Richland Counties.
...The Flood Warning is extended for the following rivers in South
Carolina...
North Fork Edisto River At Orangeburg affecting Orangeburg County.
...The Flood Warning is cancelled for the following rivers in South
Carolina...
Stevens Creek Near Modoc affecting McCormick and Edgefield
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Residents and those with interests near the river should monitor
rising water levels and take action if necessary.
Most flooding deaths occur in vehicles. Never drive through a
flooded roadway or around barricades. Turn around, don't drown.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
&&
SCC037-065-281615-
/O.CAN.KCAE.FL.W.0022.000000T0000Z-230328T1501Z/
/MODS1.1.ER.230327T0752Z.230327T2300Z.230328T1337Z.NO/
1101 AM EDT Tue Mar 28 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Stevens Creek Near Modoc.
* ADDITIONAL DETAILS...
- At 10:00 AM EDT Tuesday the stage was 18.6 feet.
- Forecast...The river is expected to fall to 3.7 feet Sunday
morning.
- http://www.floodsafety.noaa.gov
&&
LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229
$$
SCC017-079-290315-
/O.EXT.KCAE.FL.W.0023.230329T1200Z-230331T0000Z/
/GADS1.1.ER.230329T1200Z.230329T1800Z.230330T0000Z.UU/
1101 AM EDT Tue Mar 28 2023
...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY MORNING TO THURSDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Congaree River At Congaree National Park-Gadsden.
* WHEN...From Wednesday morning to Thursday evening.
* IMPACTS...At 15.0 feet, Flooding begins in the Congaree National
Park. This will begin to produce flooding of portions of the lower
boardwalk.
At 17.0 feet, The access road to the Sandy Run subdivision becomes
flooded. The lower boardwalk in the Congaree National Park becomes
flooded by Cedar Creek.
* ADDITIONAL DETAILS...
- At 10:00 AM EDT Tuesday the stage was 13.0 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 15.1 feet early tomorrow
afternoon. It will then fall below flood stage tomorrow
evening.
- Flood stage is 15.0 feet.
- http://www.floodsafety.noaa.gov
&&
LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091
$$
SCC075-290315-
/O.EXT.KCAE.FL.W.0024.230329T2100Z-000000T0000Z/
/ORBS1.1.ER.230329T2100Z.230331T0000Z.000000T0000Z.NO/
1101 AM EDT Tue Mar 28 2023
...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY AFTERNOON UNTIL
FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...North Fork Edisto River At Orangeburg.
* WHEN...From Wednesday afternoon until further notice.
* IMPACTS...At 8.0 feet, Some minor flooding occurs along the
boardwalk at Edisto Gardens. Downstream from the Highway 301
bridge, some roads off Chiquita street near the river begin to
flood.
At 10.0 feet, Farmland and lowlands along Highway 301 near
Orangeburg become flooded at stages above 10 ft.
* ADDITIONAL DETAILS...
- At 10:00 AM EDT Tuesday the stage was 7.2 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow afternoon and continue rising to a crest of 8.4 feet
Thursday evening.
- Flood stage is 8.0 feet.
- http://www.floodsafety.noaa.gov
&&
LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100
$$
LVWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Mar 26, 8:01 PM EDT, 7 hours 45 minutes earlier.
Area forecast discussion, Mar 26, 8:01 PM EDT, 7 hours 45 minutes before
Area Forecast Discussion National Weather Service Columbia SC 801 PM EDT Sun Mar 26 2023 .SYNOPSIS... Thunderstorms will bring a threat of severe weather today across much of the forecast area. A front will remain stalled over the area through Tuesday keeping chances of showers and thunderstorms in the forecast. High pressure and drier air will be over the region for Wednesday through Friday with moisture returning Friday afternoon and showers anticipated for the first half of next weekend. && .NEAR TERM /UNTIL 8 AM MONDAY MORNING/... The stalled boundary along the Gulf Coast extending into the Carolinas has been the axis of thunderstorm activity today as a small upper impulse has moved over Georgia and South Carolina. Precipitable water has been well over an inch and a half; much of central Midlands closer to 1.75 inches. Forcing has dwindled and instability has weakened. Severe threat has ended for the time but disorganized convection with some locally heavy rain is expected through late afternoon. Although MUCAPE values are still around 500-1000 J/kg south of I-20 thunderstorm coverage is expected to be limited. Tonight, at the same time the stationary front attempts to move north as a warm front, another shortwave will move across Georgia and South Carolina late in the evening. This will bring another batch of organized thunderstorms into the area. Guidance has been poor at timing of convection activity reaching our CWA but is in very good agreement that best chances of precip will be in central SC and CSRA. The low level jet max is expected to move over Georgia just prior to 06z. At this time, surface based instability will be very limited but some elevated instability will be around. Any storms overnight will need to be monitored mainly for hail threat and enhanced helicity southeast of the LLJ max. && .SHORT TERM /8 AM MONDAY MORNING THROUGH WEDNESDAY/... A frontal boundary will continue to be the primary forcing mechanism for convection through Tuesday. The CAMS are showing an area of showers and thunderstorms moving across The Midlands during the morning and early afternoon. The boundary shifts southward closer to the coastal plain late Monday afternoon and night. SPC has the region in a Marginal Risk of severe weather. 12Z HRRR forecast soundings show favorable SBCAPE values in excess of 1250 J/KG and speed/directional shear south of the boundary for the risk of damaging winds and isolated tornadoes. Another upper trough approaches the Southeast U.S. on Tuesday which lifts the frontal boundary northward again. The primary risk of showers and thunderstorms should be along and south of I-20. High pressure builds into the region on Wednesday for dry and cooler weather conditions. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... High pressure will pass across the Northeast U.S. on Thursday and then move offshore on Friday. A southwest flow aloft will lead to a warming trend with highs in the mid to upper 70s on Thursday and low to mid 80s on Friday. A cold front is forecast to push through the Southeast U.S. on Saturday with a chance of showers and thunderstorms. High pressure builds into the region on Sunday for drier and cooler weather conditions. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... Another round of showers and thunderstorms, and associated restrictions, are expected late tonight into Monday morning. A line of showers with a few embedded thunderstorms are currently passing northwest of CAE and CUB. This activity is expected to stay northwest of the terminals, however. Steadier rain is expected after about 03z or 04z at all terminals and continue into late morning or midday. The best chance for thunderstorms runs from 03z to 07z at AGS and DNL, 04z to 08z at CAE and CUB, and 05z to 09z at OGB. There is a bit less confidence for thunderstorms at OGB, though. Winds are forecast to become southwest and increase after about 10z to 11z. Restrictions improve and winds diminish after about 18z. EXTENDED AVIATION OUTLOOK...The pattern remains unsettled through the middle of the week. Expect periodic restrictions in ceilings and visibilities. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Mar 26, 6:37 AM EDT, 21 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 637 AM EDT Sun Mar 26 2023 GAZ040-063>065-077-SCZ018-022-025>031-035-037-038-041-135>137-271045- Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Kershaw-Edgefield- Saluda-Lexington-Richland-Lee-Aiken-Sumter-Barnwell-Calhoun- Clarendon-Bamberg-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 637 AM EDT Sun Mar 26 2023 ...SEVERE THUNDERSTORM WATCH 84 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Thunderstorms will move over the CSRA and Midlands this morning through the early afternoon. The highest threats are large hail and damaging winds. An isolated tornado is also possible. Tonight, additional showers and thunderstorms will move into the forecast area. The threat of severe weather is lower overnight however there is potential for a few thunderstorms to become severe. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ016-020-021-115-116-271045- Chesterfield-Newberry-Fairfield-Northern Lancaster- Southern Lancaster- 637 AM EDT Sun Mar 26 2023 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Thunderstorms will move over the CSRA and Midlands this morning through the early afternoon. The highest threats are large hail and damaging winds. An isolated tornado is also possible. Tonight, additional showers and thunderstorms will move into the forecast area. The threat of severe weather is lower overnight however there is potential for a few thunderstorms to become severe. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 26, 11:29 PM EDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Columbia SC
1129 PM EDT Sun Mar 26 2023
GAZ063>065-270415-
Richmond GA-McDuffie GA-Columbia GA-
1129 PM EDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of McDuffie, Columbia
and central Richmond Counties through 1215 AM EDT...
At 1129 PM EDT, Doppler radar was tracking a strong thunderstorm over
Warrenton, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grovetown, Evans, Thomson, Fort Gordon, Martinez, Harlem, Appling,
South Augusta, Riverwood, Mistletoe State Park, Thomson-McDuffie
County Airport, Dearing, Liberty Park Community Center, Sweetwater
Park, Winfield, Arties Pond Public Fishing Area, Glenn Hills,
McDuffie County Fire Department, Adamsville and Thomson Fire
Department.
This includes the following highways...
Interstate 20 in Georgia between mile markers 167 and 195.
Interstate 520 in Georgia between mile markers 3 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3370 8232 3370 8230 3368 8228 3369 8226
3336 8200 3331 8238 3334 8244 3334 8250
3336 8253 3336 8255 3341 8255 3346 8259
3352 8261
TIME...MOT...LOC 0329Z 250DEG 34KT 3339 8263
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ECLocal storm report, Mar 26, 11:53 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1153 PM EDT SUN MAR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 9 NNW AIKEN STATE PARK 33.67N 81.57W
03/26/2023 M1.00 INCH AIKEN SC TRAINED SPOTTER
&&
ECSpecial weather statement, Mar 27, 12:35 AM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Columbia SC
1235 AM EDT Mon Mar 27 2023
SCZ029-031-038-270500-
Clarendon SC-Sumter SC-Lee SC-
1235 AM EDT Mon Mar 27 2023
...A strong thunderstorm will impact portions of south central Lee,
northeastern Clarendon and central Sumter Counties through 100 AM
EDT...
At 1235 AM EDT, Doppler radar was tracking a strong thunderstorm near
Millwood, or near Shaw Air Base, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sumter, South Sumter, Shaw Air Base, Mulberry, Oakland, Sumter County
Airport, Millwood, Elliott, Mayesville, Cane Savannah, Oswego,
Brogdon, Lakewood, Privateer, Wedgewood, East Sumter, St. Charles,
Cherryvale, Gable and Stateburg.
This includes Interstate 95 between mile markers 126 and 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3377 8051 3396 8057 3413 8017 3378 8001
TIME...MOT...LOC 0435Z 252DEG 26KT 3390 8047
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BCLocal storm report, Mar 27, 1:32 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
132 AM EDT MON MAR 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM HAIL 5 SSE SANDY RUN 33.74N 80.94W
03/26/2023 E1.00 INCH CALHOUN SC PUBLIC
TWITTER POST SHOWS AT LEAST QUARTER SIZE
HAIL FALLING AT A PROPERTY NEAR THE
INTERSECTION OF HORSEFEATHERS LANE AND BIG
BEAVER CREEK RD. IN CALHOUN COUNTY. TIME
ESTIMATED BY RADAR AND NEARBY REPORT.
1138 PM HAIL 3 S SANDY RUN 33.77N 80.97W
03/26/2023 E1.75 INCH LEXINGTON SC PUBLIC
TRAINED SPOTTER VIDEO ON TWITTER SHOWS LARGE
HAIL FALLING AT THE SHELL GAS STATION AT HWY
21 NEAR EXIT 129 ON I-26. ESTIMATE OF AT
LEAST GOLF BALL SIZE.
1228 AM HAIL 2 SW WEDGEWOOD 33.87N 80.53W
03/27/2023 E0.75 INCH SUMTER SC PUBLIC
REPORT ON FACEBOOK OF APPROXIMATELY DIME
SIZED HAIL ACCOMPANIED BY VERY HEAVY RAIN
AND FREQUENT LIGHTNING IN WEDGEFIELD.
&&The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:53 PM EDT | Special Weather Statement | CAE | McCormick | 22 min |
| Mar 26, 9:07 PM EDT | Special Weather Statement | CAE | Newberry | 23 min |
| Mar 26, 9:23 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick, Saluda | 37 min |
| Mar 26, 9:57 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Lexington, Saluda | 33 min |
| Mar 26, 10:20 PM EDT | Tornado Warning | CAE | Aiken, Lexington | 25 min |
| Mar 26, 10:44 PM EDT | Tornado Warning | CAE | Aiken, Lexington, Orangeburg | 31 min |
| Mar 26, 11:13 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg, Richland | 32 min |
| Mar 26, 11:41 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Lexington, Richland, Sumter | 49 min |
| Mar 27, 12:01 AM EDT | Flash Flood Warning | CAE | Lexington, Richland | 119 min |
| Mar 27, 12:35 AM EDT | Special Weather Statement | CAE | Sumter | 25 min |
| Mar 27, 9:57 AM EDT | Areal Flood Advisory | CAE | Aiken, Bamberg, Barnwell, Orangeburg | 3 hr |
| Mar 27, 10:04 AM EDT | River Flood Warning | CAE | Calhoun, Richland | 4 days |
| Mar 27, 10:04 AM EDT | River Flood Warning | CAE | Orangeburg | 6 days |
| Mar 27, 10:58 AM EDT | Areal Flood Advisory | CAE | Clarendon, Richland, Sumter | 2 hr |
Nearby
River Flood Warnings in South Carolina, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.